Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 16, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 4, 1996, 2:41 PM CDT for Putnam County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 1996, 2:41 PM CDT (19:41 UTC)
- Expired
- Sep 4, 1996, 4:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Putnam County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 041939 FFWBNA TNC141-042145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 241 PM CDT WED SEP 4 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...EASTERN PUTNAM COUNTY AT 238 PM CDT A SMALL CLUSTER OF THUNDERSTORMS WAS NEARLY STATIONARY OVER EASTERN PUTNAM COUNTY. ITS LIKELY THAT ABOUT 2 INCHES OF RAIN HAS FALLEN SINCE 2 PM SOUTH OF MONTEREY. FLASH FLOODING OF CREEKS AND STREAMS WILL LIKELY OCCUR DUE TO THE TORRENTIAL RAINFALL. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 9:27 AM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 4, 9:27 AM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT WED SEP 4 1996 UPR AIR ANLYS DEPICTS UPR LVL SHEAR AXIS FM N MS-N AL-E TN WHILE H8 LOW CNTRD OVR NRN AL. 13Z SFC RUC INDICATES LTL IF ANY SFC FORCG ATTM. DUE TO POSITION OF UPR LVL DYNAMICS...BLV BEST CHC OF RAIN THIS AFTN WL BE ALONG THE PLATEAU AND NR THE ALABAMA BORDER. WDSPRD FOG/LOW CLDS BEGINNING TO DSIPT ATTM. SEE NO NEED TO CHG CURRENT FCST. 09
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.